Alert archive / Oklahoma / Tornado Warnings in 1995

Tornado Warning 105, NWS Norman, OK

June 9, 1995Tillman County, Oklahoma

NWS Norman, OK issued this tornado warning at Jun 9, 1995, 7:28 PM CDT for Tillman County, Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 9, 1995, 7:28 PM CDT (00:28 UTC)
Expired
Jun 9, 1995, 8:15 PM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Tillman County, OK

What was reported inside it

TimeReportWhereRemark
Jun 9, 7:30 PM CDTTornado F0Grandfield, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3903 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3903 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
5.3
Supercell composite
29.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 100030
TOROKC
OKC141-100115-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
728 PM CDT FRI JUN 09 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN SOUTHWESTERN OKLAHOMA
     SOUTHEASTERN TILLMAN

INCLUDING THE FOLLOWING LOCATIONS
     GRANDFIELD AND LOVELAND

AT 728 PM CDT DOPPLER RADAR AND SPOTTERS INDICATE POSSIBLE TORNADOES
ABOUT 5 MILES SOUTHWEST OF GRANDFIELD. 

THE TORNADO WAS MOVING EAST NORTHEAST AT 20 MPH.

TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE.  OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR.  USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY.  AVOID WINDOWS.  ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.

A TORNADO WATCH REMAINS IN EFFECT FOR OKLAHOMA AND NORTHERN
TEXAS UNTIL 900PM CDT AND A TORNADO WATCH REMAINS IN EFFECT FOR
CENTRAL AND EASTERN OKLAHOMA UNTIL 900PM CDT.


LAT...LON 3417  9862 3411  9877 3419  9895 3430  9893
          3432  9859

CS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 9, 3:53 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 9, 3:53 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
330 PM CDT FRI JUN 9 1995

ACTIVE DAY ONCE AGAIN WITH SVR WX IN PROGRESS THIS AFTN. OUTFLO BNDRY
FROM OVERNIGHT AND MRNG CONVECTION REMAINS NRLY E/W ACRS CNTRL/SRN
PORTIONS OF THE FA THIS AFTN. OUTFLO INTERSECTS WITH DRY LINE ALG THE TX
OK BRDR. TSTMS HAVE FIRED ALG THE DRY LINE THIS AFTN AND BCM RAPIDLY SVR
IN VRY UNSTABLE AMS. SCT ACTIVITY HAS ALSO DVLPD ALG AND NORTH OF THE
OUTFLO BNDRY. IN ADDITION TO SVR WX THRT...HVY RAINFALL WILL AGAIN BE A
GOOD PSBLTY. VERY MOIST AMS TO THE SOUTH WITH PROGS SHOWING SLY H8 JET
IMPINGING ON E-W BNDRY TONIGHT. WITH VRY HEAVY RAINFALL HAVING ALREADY
OCCURRED OVER MUCH OF CNTRL AND NRN OK WILL GO AHD AND ISSUE FFA FOR
TONIGHT FOR THE AREA ALG AND NORTH OF THE OUTFLO BNDRY. ON SAT UPR SYS
WILL CONT TO MOVE SLOWLY EWD INTO THE CNTRL PLAINS WHILE CDFNT MOVES
INTO CNTRL PORTIONS OF THE FA. WILL AGAIN HAVE THRT OF TSTMS MAINLY IN
CNTRL AND ERN SECS. FNTL BNDRY EXPECTED TO CONT SWD AND SHUD PUSH
THROUGH SERN ZONES SUN MORNING. FINALLY LOOKS LIKE WE MAY BE ABLE TO DRY
OUT AS DRIER AIR PUSHES IN BEHIND FRONT AND UPR RDG DVLPS OVER THE
ROCKIES.

FCSTID = 02
OKC 68 84 59 75 / 60 4z0 40 20
HBR 63 84 59 75 / 80 40 30 10
SPS 68 87 62 77 / 40 40 40 20
GAG 58 78 52 72 / 40 20 10 10
PNC 65 80 57 72 / 60 40 40 10
DUA 75 89 65 78 / 20 20 40 40

.OK...FLASH FLOOD WATCH TONIGHT ZONES 04>031,033>036
.TX...NONE.

In the hours before

Local storm report, Jun 9, 3:19 PM CDT, 4 hours 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
320 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

315 PM      NEWKIRK                 OK        3/4 INCH HAIL
6/9/95      KAY

FM
Local storm report, Jun 9, 3:20 PM CDT, 4 hours 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
320 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

315 PM      NEWKIRK                 OK        3/4 INCH HAIL
6/9/95      KAY

FM
Local storm report, Jun 9, 3:35 PM CDT, 3 hours 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
335 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

239 PM      4 S GRANITE             OK        TORNADO
6/9/95      GREER

300 PM      4 ENE ALTUS LAKE DAM    OK        TORNADO
6/9/95      KIOWA

322 PM      HOBART                  OK        3/4 INCH HAIL
6/9/95      KIOWA

FM
Local storm report, Jun 9, 3:39 PM CDT, 3 hours 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
335 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

239 PM  J    4 S GRANITE             OK        TORNADO
6/9/95      GREER

300 PM      4 ENE ALTUS LAKE DAM    OK        TORNADO
6/9/95      KIOWA

322 PM      HOBART                  OK        3/4 INCH HAIL
6/9/95      KIOWA

FM
Local storm report, Jun 9, 6:40 PM CDT, 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
640 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

300 PM      1 NNE ALTUS LAKE DAM    OK        TORNADO
6/9/95      KIOWA

320 PM      MT. VIEW & HOBART       OK        GOLFBALL SIZE HAIL
6/9/95      KIOWA

405 PM      MT. VIEW                OK        1.25 INCH HAIL
6/9/95      KIOWA

420 PM      5-6 S GOTEBO            OK        BRIEF TORNADO
6/9/95      KIOWA

455 PM      6-8 SW CHILICOTHE       TX        3 TORNADOES
6/9/95      HARDEMAN

507 PM      6 SSE CHILICOTHE        TX        TORNADO
6/9/95      HARDEMAN

511 PM      3 E CHILICOTHE          TX        SOFTBALL SIZE HAIL
6/9/95      WILBARGER

515 PM      4 SW TOLBERT            TX        TORNADO
6/9/95      WILBARGER

558 PM      2 E SEMINOLE            OK        TORNADO
6/9/95      SEMINOLE

600 PM      SE SIDE SEMINOLE        OK        TORNADO
6/9/95      SEMINOLE

616 PM      2 E SEMINOLE            OK        TORNADO
6/9/95      SEMINOLE

FM
Local storm report, Jun 9, 6:51 PM CDT, 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
640 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

300 PM      1 NNE ALTUS LAKE DAM    OK        TORNADO
6/9/95      KIOWA

320 PM      MT. VIEW & HOBART       OK        GOLFBALL SIZE HAIL
6/9/95      KIOWA

405 PM      MT. VIEW                OK        1.25 INCH HAIL
6/9/95      KIOWA

420 PM      5-6 S GOTEBO            OK        BRIEF TORNADO
6/9/95      KIOWA

455 PM      6-8 SW CHILICOTHE       TX        3 TORNADOES
6/9/95      HARDEMAN

507 PM      6 SSE CHILICOTHE        TX        TORNADO
6/9/95      HARDEMAN

511 PM      3 E CHILICOTHE          TX        SOFTBALL SIZE HAIL
6/9/95      WILBARGER

515 PM      4 SW TOLBERT            TX        TORNADO
6/9/95      WILBARGER

558 PM      2 E SEMINOLE            OK        TORNADO
6/9/95      SEMINOLE

600 PM      SE SIDE SEMINOLE        OK        TORNADO
6/9/95      SEMINOLE

616 PM      2 E SEMINOLE            OK        TORNADO
6/9/95      SEMINOLE

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:58 PM CDTTornado WarningOUNCotton62 min
Jun 9, 8:55 PM CDTSevere Thunderstorm WarningOUNCotton65 min
Jun 9, 9:42 PM CDTSevere Thunderstorm WarningOUNJefferson63 min
Jun 9, 9:59 PM CDTTornado WarningOUNCotton46 min
Jun 9, 10:13 PM CDTSevere Thunderstorm WarningOUNTillman62 min
Jun 9, 10:40 PM CDTSevere Thunderstorm WarningOUNCotton65 min
Jun 9, 11:10 PM CDTFlash Flood WarningOUNCotton, Tillman3 hr
Jun 9, 11:16 PM CDTTornado WarningOUNTillman44 min
Jun 9, 11:49 PM CDTSevere Thunderstorm WarningOUNCotton56 min
Jun 10, 12:16 AM CDTTornado WarningOUNCotton29 min
Jun 10, 12:28 AM CDTSevere Thunderstorm WarningOUNJackson62 min
Jun 10, 12:42 AM CDTSevere Thunderstorm WarningOUNCotton63 min
Jun 10, 12:43 AM CDTSevere Thunderstorm WarningOUNTillman62 min
Jun 10, 12:57 AM CDTTornado WarningOUNCotton33 min
Jun 10, 1:29 AM CDTSevere Thunderstorm WarningOUNJackson46 min
Jun 10, 1:42 AM CDTSevere Thunderstorm WarningOUNCotton63 min
Jun 10, 2:12 AM CDTFlash Flood WarningOUNCotton, Jackson, Tillman3 hr
Jun 10, 3:39 AM CDTSevere Thunderstorm WarningOUNCotton51 min
Jun 10, 6:06 AM CDTSevere Thunderstorm WarningOUNGreer39 min
Jun 10, 8:33 AM CDTSevere Thunderstorm WarningOUNEllis57 min
Jun 10, 8:35 AM CDTFlash Flood WarningOUNCotton, Jefferson, Stephens, Tillman3 hr
Jun 10, 9:14 AM CDTSevere Thunderstorm WarningOUNGarvin, Johnston, Murray, Pontotoc61 min
Jun 10, 11:07 AM CDTSevere Thunderstorm WarningOUNDewey53 min
Jun 10, 11:21 AM CDTFlash Flood WarningOUNCotton, Jefferson, Stephens6 hr
Jun 10, 11:21 AM CDTFlash Flood WarningOUNJackson, Tillman6 hr
Jun 10, 11:50 AM CDTSevere Thunderstorm WarningOUNBlaine40 min
Jun 10, 12:03 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher57 min

Nearby

Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.